Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Phoenix, AZ

August 2, 2011Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 2, 2011, 6:59 PM MST for Maricopa County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 6:59 PM MST (01:59 UTC)
Expired
Aug 2, 2011, 7:45 PM MST
In force
46 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 132 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
3389 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS55 KPSR 030159
SVRPSR
AZC013-030245-
/O.NEW.KPSR.SV.W.0024.110803T0159Z-110803T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
659 PM MST TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 745 PM MST

* AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER SOUTHWESTERN MARICOPA      
  COUNTY...OR 25 MILES SOUTHWEST OF GILA BEND...AND WAS NEARLY       
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL IMPACT AREAS ADJACENT TO HIGHWAY 85   
  BETWEEN AJO AND GILA BEND.

LAT...LON 3285 11302 3284 11263 3252 11277 3253 11314
TIME...MOT...LOC 0157Z 225DEG 20KT 3266 11290

$$

MEYERS
3 follow-up statements
908 
WWUS55 KPSR 030211
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
711 PM MST TUE AUG 2 2011

AZC013-030245-
/O.CON.KPSR.SV.W.0024.000000T0000Z-110803T0245Z/
MARICOPA AZ-
711 PM MST TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR SOUTH CENTRAL MARICOPA COUNTY...

AT 708 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH...AND NICKEL SIZE HAIL.  IN ADDITION...DENSE 
BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM.  THIS STORM WAS 
LOCATED OVER SOUTH CENTRAL MARICOPA COUNTY...OR 25 MILES SOUTHWEST 
OF GILA BEND...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT HIGHWAY 85 SOUTH OF GILA BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE SOUTH OF GILA BEND ALONG HIGHWAY 85...PREPARE FOR VERY 
STRONG WINDS AND POSSIBLE BLOWING DUST. IF YOU CANNOT GET TO A SAFE 
LOCATION...PULL OFF THE SIDE OF THE ROAD...PUT YOUR CAR IN PARK... 
TAKE YOUR FOOT OFF OF THE BRAKE...AND KEEP YOUR SEAT BELT ON.

&&

LAT...LON 3285 11302 3284 11263 3252 11277 3253 11314
TIME...MOT...LOC 0208Z 234DEG 8KT 3263 11288

$$

WOODALL
394 
WWUS55 KPSR 030227
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
727 PM MST TUE AUG 2 2011

AZC013-030245-
/O.CON.KPSR.SV.W.0024.000000T0000Z-110803T0245Z/
MARICOPA AZ-
727 PM MST TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR SOUTH CENTRAL MARICOPA COUNTY...

AT 725 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CROSSING 
HIGHWAY 85...23 MILES SOUTHWEST OF GILA BEND...MOVING NORTHEAST AT 
10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

IF THE STORM APPROACHES WHILE YOU ARE DRIVING...PULL OVER AND PARK. 
STAY IN THE CAR WITH THE SEAT BELT ON. PUT YOUR HEAD DOWN BELOW THE 
WINDOWS...COVERING WITH YOUR HANDS.

&&

LAT...LON 3257 11304 3285 11302 3284 11263 3252 11277
TIME...MOT...LOC 0226Z 234DEG 8KT 3265 11284

$$

WOODALL
282 
WWUS55 KPSR 030239
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
739 PM MST TUE AUG 2 2011

AZC013-030249-
/O.EXP.KPSR.SV.W.0024.000000T0000Z-110803T0245Z/
MARICOPA AZ-
739 PM MST TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARICOPA COUNTY
WILL EXPIRE AT 745 PM MST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HEAVY 
RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL STILL BE 
POSSIBLE ALONG HIGHWAY 85 SOUTH OF GILA BEND.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3257 11304 3285 11302 3284 11263 3252 11277
TIME...MOT...LOC 0239Z 234DEG 8KT 3267 11281

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 2, 2:32 PM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PHOENIX AZ
232 PM MST TUE AUG 2 2011

.UPDATE...UPDATED AVIATION DISCUSSION.

.SYNOPSIS...
HOT WEATHER IS EXPECTED WITH EXCESSIVE HEAT IN THE DESERT AREAS OF
SOUTH-CENTRAL AND SOUTHWEST ARIZONA INCLUDING PHOENIX AND YUMA
THROUGH THURSDAY...BEFORE DROPPING BACK FRIDAY AND THIS WEEKEND.
DRIER AIR IS EXPECTED TO CONFINE A SLIGHT CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN WELL EAST OF
THE GREATER PHOENIX AREA WEDNESDAY. DRY WEATHER IS EXPECTED ACROSS
THE ENTIRE AREA THURSDAY AND FRIDAY...THEN SOME HUMIDITY IS EXPECTED
TO RETURN THIS WEEKEND AND EARLY NEXT WEEK WITH AT LEAST A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTH-CENTRAL ARIZONA
HIGH TERRAIN.

&&

.DISCUSSION...
TEMPERATURES ARE RUNNING SEVERAL DEGREES WARMER THAN THEY WERE THIS
TIME YESTERDAY...AND AS MUCH AS 10 DEGREES WARMER ACROSS THE EAST
VALLEY. EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE CO RIVER
VALLEY EASTWARD. FURTHER WEST ACROSS SE CA...A TROUGH ALONG THE WEST
COAST IS RESULTING IN RELATIVELY COOL TEMPERATURES ALOFT AND STEEPER
LAPSE RATES. THIS AREA APPEARS TO HAVE SOME ENHANCED POTENTIAL FOR
CONVECTION LATE THIS AFTERNOON AND CU IS ALREADY FORMING ALONG THE
SPINE OF THE BAJA PENINSULA. SOUTHWESTERLY STEERING FLOW SUPPORTS
STORM PROPAGATION INTO THE IMPERIAL VALLEY AND INTO JTNP.

WHILE RAIN IS UNLIKELY FOR MOST LOCATIONS IN SE CA THIS
AFTERNOON/EVENING...THE POTENTIAL DOES EXIST FOR AN OUTFLOW BOUNDARY
CAPABLE OF PRODUCING STRONG WIND GUSTS AND BLOWING DUST. IN ADDITION
TO THE TYPICALLY ACTIVE HIGHER TERRAIN OF GILA COUNTY...A THREAT OF
STORMS IS ALSO DISCERNIBLE ACROSS LA PAZ COUNTY WHERE EFFECTIVE
SHEAR IS SOMEWHAT ELEVATED. ALTHOUGH SOUTHWESTERLY FLOW IN THE
PROXIMITY OF THE RIDGE AXIS IS GENERALLY NOT FAVORABLE FOR
THUNDERSTORMS IN THE PHOENIX AREA...POPS HAVE BEEN INCREASED
SLIGHTLY...ALBEIT TO 10 TO 15 PERCENT.

&&

.PREVIOUS DISCUSSION...
...EXCESSIVE HEAT WARNING FROM YUMA AND THE LOWER COLORADO RIVER
EAST ACROSS THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERT INCLUDING
THE GREATER PHOENIX AREA THROUGH 8 PM THURSDAY...

HIGH PRESSURE ALOFT IS EXPECTED TO CONTINUE TO BE CENTERED IN THE
VICINITY OF OKLAHOMA...TEXAS...AND ARKANSAS THIS WEEK. DRIER AIR HAS
BEGUN TO CIRCULATE AROUND THE HIGH FROM THE SOUTH AND SOUTHWEST INTO
OUR AREA. THE DRIER AIR IS EXPECTED TO HELP RESULT IN HOTTER WEATHER
TODAY WITH EXCESSIVE HEAT IN THE DESERT AREAS FROM YUMA AND THE
LOWER COLORADO RIVER VALLEY EAST ACROSS SOUTHWEST AND SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA TODAY THROUGH THURSDAY.

THE DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO PUSH THE MOISTURE
EAST AND CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
HIGHER TERRAIN WELL EAST OF THE GREATER PHOENIX AREA WEDNESDAY.
THEN...DRY WEATHER IS EXPECTED ACROSS THE ENTIRE AREA FROM SOUTHEAST
CALIFORNIA TO SOUTH-CENTRAL ARIZONA INCLUDING SOUTHERN GILA COUNTY
THURSDAY AND FRIDAY.

SOME HUMIDITY IS EXPECTED TO RETURN FROM THE SOUTHEAST IN THE
CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM THIS WEEKEND
AND EARLY NEXT WEEK WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN SOUTH AND
EAST OF THE GREATER PHOENIX AREA.

&&

.AVIATION...
THUNDERSTORM DEVELOPMENT WILL CONTINUE ACROSS SOUTHEAST CALIFORNIA
NEAR KIPL AND KBLH THROUGH THE EVENING. STORMS PASSING NEAR OR OVER
THE TERMINALS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOWS AND PERIOD
OF BRIEF BUT HEAVY RAIN. FURTHER WEST INTO THE SOUTH-CENTRAL ARIZONA
DESERTS...CANNOT RULE OUT VERY ISOLATED DEVELOPMENT THROUGH THE
AFTERNOON AND EVENING AROUND THE EDGES OF THE PHOENIX METRO AREA.
ANTICIPATED IMPACTS FOR KPHX/KIWA FROM THESE STORMS WILL BE BREEZY
OUTFLOW WINDS AFTER 03/0200Z WITH LINGERING DEBRIS CLOUDS OVERNIGHT.
MONSOONAL MOISTURE WILL START TO DECREASE ACROSS THE REGION...TAKING
WITH IT THE AFTERNOON CHANCES OF THUNDER AND CONFINING THEM TO THE
HIGHER TERRAIN FOR MIDWEEK.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TEMPERATURES ARE HIGHER AND HUMIDITIES DOWN AS THE MONSOON ACTIVITY
DECREASES THROUGH THURSDAY WITH DRY WEATHER ACROSS THE ENTIRE AREA.
WINDS WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE WEEK.
TEMPERATURES ARE EXPECTED TO DROP BACK FRIDAY AND THIS WEEKEND.
SOMEWHAT HIGHER HUMIDITY IS EXPECTED TO RETURN FROM THE SOUTHEAST
ALONG WITH AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS OVER THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THURSDAY
AZZ020>023-025>028.

CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THURSDAY CAZ031.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...ELLIS
AVIATION...NOLTE
FIRE WEATHER...WATERS
Hazardous weather outlook, Aug 2, 5:59 AM MST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
559 AM MST TUE AUG 2 2011

AZZ020>023-025>028-CAZ031-031300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
559 AM MST TUE AUG 2 2011 /559 AM PDT TUE AUG 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT. SEE THE EXCESSIVE HEAT
WARNING PRODUCT FOR MORE DETAILS.

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS NEAR AND OVER THE HIGHER TERRAIN. THE PRIMARY HAZARDS
ARE STRONG GUSTY WINDS AND BLOWING DUST AS WELL AS DANGEROUS CLOUD-
TO-GROUND LIGHTNING.

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY AND
THURSDAY. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-031300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
559 AM MST TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS.

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WEDNESDAY AND AGAIN THIS WEEKEND AND EARLY NEXT WEEK.
THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS.

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-032-033-031300-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
559 AM PDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS NEAR AND OVER THE HIGHER TERRAIN. THE PRIMARY HAZARDS
ARE STRONG GUSTY WINDS AND BLOWING DUST AS WELL AS DANGEROUS CLOUD-
TO-GROUND LIGHTNING.

STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS

In the hours before

Special weather statement, Aug 2, 3:12 PM MST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
312 PM MST TUE AUG 2 2011

AZZ027-022300-
MARICOPA AZ-
312 PM MST TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 310 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES WEST OF KAKA...MOVING NORTH
AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 85 SOUTH OF GILA BEND...

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3284 11289 3283 11231 3250 11235 3250 11286
TIME...MOT...LOC 2211Z 175DEG 7KT 3252 11249

WOODALL
Special weather statement, Aug 2, 5:06 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
506 PM MST TUE AUG 2 2011

AZZ026-030045-
YUMA AZ-
506 PM MST TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 545 PM MST

AT 505 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTH OF TYSON.  THIS STORM WAS NEARLY
STATIONARY BUT DRIFTING SLOWLY TO THE NORTHEAST AROUND 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IF THIS STORM
INTENSIFIES...LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL YUMA COUNTY...

LAT...LON 3323 11371 3287 11368 3285 11403 3319 11409
TIME...MOT...LOC 0006Z 274DEG 2KT 3303 11390

LEINS
Special weather statement, Aug 2, 5:28 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
528 PM MST TUE AUG 2 2011

AZZ026-030130-
YUMA AZ-
528 PM MST TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 630 PM MST

AT 522 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 38 MILES SOUTH OF TACNA...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.  IF THE STORM
CONTINUES TO INTENSIFY...BLOWING DUST AND REDUCED VISIBILITIES COULD
AFFECT PORTIONS OF INTERSTATE 8.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN YUMA COUNTY...

LAT...LON 3221 11389 3247 11385 3237 11346 3210 11355
TIME...MOT...LOC 0027Z 206DEG 8KT 3218 11373

LEINS
Special weather statement, Aug 2, 6:43 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST TUE AUG 2 2011

AZZ027-030230-
MARICOPA AZ-
643 PM MST TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 730 PM MST.

AT 641 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTH OF AJO...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 85 SOUTH OF GILA BEND

BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE
DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK.
TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3290 11298 3280 11268 3251 11288 3258 11308
TIME...MOT...LOC 0142Z 202DEG 6KT 3263 11294

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:06 PM MSTSpecial Weather StatementPSRYuma39 min
Aug 2, 5:15 PM MSTAreal Flood AdvisoryPSRGila73 min
Aug 2, 5:28 PM MSTSpecial Weather StatementPSR62 min
Aug 2, 6:43 PM MSTSpecial Weather StatementPSR47 min
Aug 2, 7:23 PM MSTSpecial Weather StatementPSRMaricopa52 min
Aug 2, 9:00 PM MSTSpecial Weather StatementPSRMaricopa45 min
Aug 2, 9:58 PM MSTSpecial Weather StatementPSR47 min
Aug 3, 12:55 AM MSTDust Storm WarningPSR65 min
Aug 3, 3:38 PM MSTAreal Flood AdvisoryPSRGila112 min
Aug 3, 4:46 PM MSTSpecial Weather StatementPSRMaricopa44 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.